• Previous Article
    Hopf bifurcation for some analytic differential systems in $\R^3$ via averaging theory
  • DCDS Home
  • This Issue
  • Next Article
    Well-posedness of initial value problems for functional differential and algebraic equations of mixed type
August  2011, 30(3): 767-777. doi: 10.3934/dcds.2011.30.767

On extensions of transitive maps

1. 

Institute of Mathematics, NASU, Tereshchenkivs'ka 3, 01601 Kyiv, Ukraine

2. 

National Taras Shevchenko University of Kyiv, Faculty of Mechanics and Mathematics, bul. 7, 2, Academician Glushkov pr., 03127, Kyiv, Ukraine

Received  August 2009 Revised  January 2011 Published  March 2011

For a continuous selfmap $f$ of a compact metric space $X$ we study the set of its continuous extensions $F$ on the space $X\times I$, where $I$ is a compact interval. In particular, we have solved an open problem (raised in [Ll. Alseda, S. Kolyada, J. Llibre, and L. Snoha, Entropy and periodic points for transitive maps, Trans. Amer. Math. Soc. 351 (1999)]) by proving that any continuous transitive map $f$ on $X$ can be extended to a continuous transitive triangular map $F=(f,g_x)$ on $X\times I$ without increasing topological entropy.
Citation: Sergiĭ Kolyada, Mykola Matviichuk. On extensions of transitive maps. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 767-777. doi: 10.3934/dcds.2011.30.767
References:
[1]

Ll. Alseda, S. Kolyada, J. Llibre and L. Snoha, Entropy and periodic points for transitive maps,, Trans. Amer. Math. Soc., 351 (1999), 1551. doi: 10.1090/S0002-9947-99-02077-2. Google Scholar

[2]

D. V. Anosov and A. B. Katok, New examples in smooth ergodic theory. Ergodic diffeomorphisms,, Trans. Moscow. Math. Soc., 23 (1970), 1. Google Scholar

[3]

Y. N. Dowker and F. G. Friedlander, On limit sets in dynamical systems,, Proc. London Math. Soc., 3 (1954), 168. doi: 10.1112/plms/s3-4.1.168. Google Scholar

[4]

M. Dirbak, Extensions of dynamical systems without increasing the entropy,, Nonlinearity, 21 (2008), 2693. doi: 10.1088/0951-7715/21/11/011. Google Scholar

[5]

A. Fathi, Skew products and minimal dynamical systems on separable Hilbert manifolds,, Ergodic Theory Dynam. Systems, 4 (1984), 213. doi: 10.1017/S014338570000239X. Google Scholar

[6]

S. Glasner and B. Weiss, On the construction of minimal skew products,, Israel J. Math., 34 (1979), 321. doi: 10.1007/BF02760611. Google Scholar

[7]

S. Kolyada and L. Snoha, Topological entropy of nonautonomous dynamical systems,, Random Comput. Dynam., 4 (1996), 205. Google Scholar

[8]

A. N. Sharkovskiĭ, Continuous mapping on the limit points of an iteration sequence,, (Russian) Ukrain. Mat. Zh., 18 (1966), 127. Google Scholar

[9]

M. Stefankova, On topological entropy of transitive triangular maps,, Topology Appl., 153 (2006), 2673. doi: 10.1016/j.topol.2005.11.002. Google Scholar

show all references

References:
[1]

Ll. Alseda, S. Kolyada, J. Llibre and L. Snoha, Entropy and periodic points for transitive maps,, Trans. Amer. Math. Soc., 351 (1999), 1551. doi: 10.1090/S0002-9947-99-02077-2. Google Scholar

[2]

D. V. Anosov and A. B. Katok, New examples in smooth ergodic theory. Ergodic diffeomorphisms,, Trans. Moscow. Math. Soc., 23 (1970), 1. Google Scholar

[3]

Y. N. Dowker and F. G. Friedlander, On limit sets in dynamical systems,, Proc. London Math. Soc., 3 (1954), 168. doi: 10.1112/plms/s3-4.1.168. Google Scholar

[4]

M. Dirbak, Extensions of dynamical systems without increasing the entropy,, Nonlinearity, 21 (2008), 2693. doi: 10.1088/0951-7715/21/11/011. Google Scholar

[5]

A. Fathi, Skew products and minimal dynamical systems on separable Hilbert manifolds,, Ergodic Theory Dynam. Systems, 4 (1984), 213. doi: 10.1017/S014338570000239X. Google Scholar

[6]

S. Glasner and B. Weiss, On the construction of minimal skew products,, Israel J. Math., 34 (1979), 321. doi: 10.1007/BF02760611. Google Scholar

[7]

S. Kolyada and L. Snoha, Topological entropy of nonautonomous dynamical systems,, Random Comput. Dynam., 4 (1996), 205. Google Scholar

[8]

A. N. Sharkovskiĭ, Continuous mapping on the limit points of an iteration sequence,, (Russian) Ukrain. Mat. Zh., 18 (1966), 127. Google Scholar

[9]

M. Stefankova, On topological entropy of transitive triangular maps,, Topology Appl., 153 (2006), 2673. doi: 10.1016/j.topol.2005.11.002. Google Scholar

[1]

Hadda Hmili. Non topologically weakly mixing interval exchanges. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1079-1091. doi: 10.3934/dcds.2010.27.1079

[2]

Michał Misiurewicz, Peter Raith. Strict inequalities for the entropy of transitive piecewise monotone maps. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 451-468. doi: 10.3934/dcds.2005.13.451

[3]

Boris Hasselblatt, Zbigniew Nitecki, James Propp. Topological entropy for nonuniformly continuous maps. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 201-213. doi: 10.3934/dcds.2008.22.201

[4]

Dongkui Ma, Min Wu. Topological pressure and topological entropy of a semigroup of maps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 545-556. doi: 10.3934/dcds.2011.31.545

[5]

Steven M. Pederson. Non-turning Poincaré map and homoclinic tangencies in interval maps with non-constant topological entropy. Conference Publications, 2001, 2001 (Special) : 295-302. doi: 10.3934/proc.2001.2001.295

[6]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[7]

François Blanchard, Wen Huang. Entropy sets, weakly mixing sets and entropy capacity. Discrete & Continuous Dynamical Systems - A, 2008, 20 (2) : 275-311. doi: 10.3934/dcds.2008.20.275

[8]

Jean-Baptiste Bardet, Bastien Fernandez. Extensive escape rate in lattices of weakly coupled expanding maps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 669-684. doi: 10.3934/dcds.2011.31.669

[9]

Grant Cairns, Barry Jessup, Marcel Nicolau. Topologically transitive homeomorphisms of quotients of tori. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 291-300. doi: 10.3934/dcds.1999.5.291

[10]

Ming-Chia Li, Ming-Jiea Lyu. Positive topological entropy for multidimensional perturbations of topologically crossing homoclinicity. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 243-252. doi: 10.3934/dcds.2011.30.243

[11]

José S. Cánovas. Topological sequence entropy of $\omega$–limit sets of interval maps. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 781-786. doi: 10.3934/dcds.2001.7.781

[12]

José M. Amigó, Ángel Giménez. Formulas for the topological entropy of multimodal maps based on min-max symbols. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3415-3434. doi: 10.3934/dcdsb.2015.20.3415

[13]

L'ubomír Snoha, Vladimír Špitalský. Recurrence equals uniform recurrence does not imply zero entropy for triangular maps of the square. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 821-835. doi: 10.3934/dcds.2006.14.821

[14]

Viorel Nitica. Examples of topologically transitive skew-products. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 351-360. doi: 10.3934/dcds.2000.6.351

[15]

Jan Kwiatkowski, Artur Siemaszko. Discrete orbits in topologically transitive cylindrical transformations. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 945-961. doi: 10.3934/dcds.2010.27.945

[16]

Mykola Matviichuk, Damoon Robatian. Chain transitive induced interval maps on continua. Discrete & Continuous Dynamical Systems - A, 2015, 35 (2) : 741-755. doi: 10.3934/dcds.2015.35.741

[17]

Cristina Lizana, Vilton Pinheiro, Paulo Varandas. Contribution to the ergodic theory of robustly transitive maps. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 353-365. doi: 10.3934/dcds.2015.35.353

[18]

Tingting Zhang, Àngel Jorba, Jianguo Si. Weakly hyperbolic invariant tori for two dimensional quasiperiodically forced maps in a degenerate case. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6599-6622. doi: 10.3934/dcds.2016086

[19]

Ralf Spatzier, Lei Yang. Exponential mixing and smooth classification of commuting expanding maps. Journal of Modern Dynamics, 2017, 11: 263-312. doi: 10.3934/jmd.2017012

[20]

Xueting Tian, Paulo Varandas. Topological entropy of level sets of empirical measures for non-uniformly expanding maps. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5407-5431. doi: 10.3934/dcds.2017235

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (12)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]